Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Brown Discharge
|MelissaMcDonald - Sun Dec 10, 2006 4:20 pm||
I have been having this problem for several years but my docters always shunned it off for something to not be concerned with, however I am. Everytime I get off of birth control I have brown heavy bleeding for MONTHS afterwards. I have never been pregnant or anything. I have been on birthcontrol for about seven years now.I use to be on Orth Tri Cyclen and when I was on that I experienced the brown discharge so my DR switched me to NUVARing becasue of the lower dosage. However, I got out of a relationship and decided to get off of birth control and the discharge is back. How long does this typically last? It's very embarassing and concerning. There is no foul odor or anything, just brown old blood. Thank you for your help.
|Dr. Safaa Mahmoud - Sun Dec 10, 2006 5:44 pm||
Nuvaring is a contraceptive vaginal ring releasing etonogestrel 120 microg and ethinyl oestradiol 15 microg daily over a period of 3 weeks then a one week rest, in which withdrawal bleeding occurs (ring free week).
Bleeding before, or after, the ring-free week is considered early or late withdrawal bleeding, respectively by researchers.
withdrawal bleeding is usually in the form of spotting in most of cases, and in 20% of users it can be a late withdrwal bleeding . Average withdrawal bleeding is expected to be 4-5 days.
Follow up with your doctor is essential.
Keep us updated.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.